MAUDE Adverse Event Report: COOK INC TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G49173
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Turbo-ject over-the-wire single lumen peripherally inserted central venous catheter set.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the physician punctured the vessel and inserted the sheath as usual for a picc insertion in the patient's right arm.When he attempted to remove the dilator and wire, he felt a little resistance and found the wire had collapsed.The physician removed the wire slowly and carefully, and confirmed no parts of wire remained in the patient's body, then continued with the procedure.
 
Additional Manufacturer Narrative
Evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.The complaint device was returned to cook inc.For evaluation.The wire guide was found to be damaged, elongated, and kinked.The inside diameter of the dilator was found to be within specification.The root cause was found to be likely failure to follow instructions.It was described that the affected access wire guide and dilator were removed together when the event occurred.In the ifu, it states that after the sheath and dilator assembly are introduced over the access wire, the access wire guide is removed and then the longer marked wire guide is inserted.Then, the dilator is removed and the longer, marked, wire guide is left in place to continue the procedure.It is likely that the forces and pressure applied to the access wire guide during removal of the dilator caused the wire to unravel.Use of the more durable, tfe coated, wire guide is recommended and stated in the ifu for use during dilator removal.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information was reported since the submission of the initial report on 05/11/2018.

Brand Name
TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7507243
Report Number1820334-2018-01453
Device Sequence Number19188755
Product Code LJS
UDI-Device Identifier00827002491731
UDI-Public(01)00827002491731(17)190118(10)7602678
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K072625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG49173
Device Catalogue NumberUPICS-4.0-CT-OTW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer08/14/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1